UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 183

of 'Infusion reactions to systemic chemotherapy'

183
TI
Fulminant hyperpyrexia induced by bleomycin.
AU
Leung WH, Lau JY, Chan TK, Kumana CR
SO
Postgrad Med J. 1989;65(764):417.
 
Mild and self-limiting fever following bleomycin use is common, and a fatal hyperpyrexial response occurs rarely. In previously reported cases, such hyperpyrexia occurred either after the initial administration of the drug or during subsequent therapy following an initial pyrexial response. We describe a fatal hyperpyrexial reaction after bleomycin in a patient with T-cell lymphoma who had had no febrile response when she received her initial injection 3 weeks earlier. Since the occurrence of this hyperpyrexial response is unpredictable, health care workers as well as patients and relatives should always be alert to this potentially lethal complication and prompt measures should be taken in any patient who develops fever after bleomycin use.
AD
Department of Medicine, University of Hong Kong, Queen Mary Hospital.
PMID